Beampipes for Gravitational Wave Telescopes 2023

Report of Contributions

Welcome and motivation

Contribution ID: 1 Type: not specified

Welcome and motivation

Monday, 27 March 2023 09:00 (10 minutes)

Presenter: JIMENEZ, Jose Miguel (CERN)

Session Classification: Monday morning

Contribution ID: 2

Type: not specified

Next generation Gravitational Wave Observatories and vacuum S&T as a key for their success

Monday, 27 March 2023 09:10 (20 minutes)

Primary author: ZUCKER, M. (MIT-LIGO (US))

Presenter: ZUCKER, M. (MIT-LIGO (US))

Session Classification: Monday morning

Contribution ID: 3 Type: **not specified**

Einstein Telescope: status of the project, planning and requirements for the beampipe vacuum system

Monday, 27 March 2023 10:00 (30 minutes)

Presenter: WERNEKE, Patrick (Nikhef National institute for subatomic physics (NL))

Session Classification: Monday morning

Contribution ID: 4

Cosmic Explorer: status of the project, planning and requirements for the beampipe vacuum system

Monday, 27 March 2023 09:30 (30 minutes)

Cosmic Explorer: status of the pr $\,\cdots$

Type: not specified

Presenter: FEICHT, Jon (Caltech)

Session Classification: Monday morning

Contribution ID: 5 Type: **not specified**

Experience with the present vacuum systems for GWT: LIGO, Virgo, KAGRA, GEO600

Monday, 27 March 2023 10:50 (35 minutes)

Primary author: GRADO, Aniello (INAF/INFN)

Presenter: GRADO, Aniello (INAF/INFN)

Session Classification: Monday morning

Contribution ID: 6 Type: **not specified**

Summary of the 2019 Livingston workshop and proposed research topics

Monday, 27 March 2023 11:25 (30 minutes)

Presenter: DYLLA, Fred

Session Classification: Monday morning

Contribution ID: 7

Type: not specified

Materials and their production processing for ET's beampipes

Monday, 27 March 2023 14:10 (25 minutes)

Primary author: PEREZ FONTENLA, Ana Teresa (CERN)

Presenter: PEREZ FONTENLA, Ana Teresa (CERN)

Session Classification: Monday afternoon

Contribution ID: 8 Type: not specified

Microstructure of Mild Steels and Potential for Magnetite as a Passive Coating in CE

Monday, 27 March 2023 13:35 (35 minutes)

Presenter: HENKEL, D. (LIGO Consultant)

Session Classification: Monday afternoon

Contribution ID: 9 Type: not specified

Design of beampipes for GWT

Monday, 27 March 2023 14:35 (40 minutes)

Presenter: DELEGLISE, Guillaume Julien (Centre National de la Recherche Scientifique (FR))

Session Classification: Monday afternoon

Contribution ID: 10 Type: not specified

Design of optical baffles and their integration in beampipes

Monday, 27 March 2023 16:40 (20 minutes)

Presenter: MARTINEZ-PEREZ, Mario (The Barcelona Institute of Science and Technology (BIST)

(ES))

Session Classification: Monday afternoon

Contribution ID: 11 Type: not specified

Manufacturing and welding options

Monday, 27 March 2023 16:00 (20 minutes)

Primary author: FAVRE, Gilles (CERN)

Presenter: FAVRE, Gilles (CERN)

Session Classification: Monday afternoon

Contribution ID: 12 Type: not specified

Options for surface finishing of beampipes for gravitational wave telescopes

Monday, 27 March 2023 17:00 (20 minutes)

Primary author: MARQUES ANTUNES FERREIRA, Leonel (CERN)

Presenter: MARQUES ANTUNES FERREIRA, Leonel (CERN)

Session Classification: Monday afternoon

Contribution ID: 13 Type: not specified

Cost assessment guidelines

Wednesday, 29 March 2023 09:20 (20 minutes)

Presenter: Dr FERREIRA SOMOZA, Jose Antonio (CERN)

Session Classification: Wednesday morning

Contribution ID: 14 Type: not specified

Summary T1: Material choice and processing

Wednesday, 29 March 2023 09:40 (30 minutes)

Summary T1: Material choice and \cdots

Co-authors: HENKEL, Daniel (LIGO Consultant); Dr SGOBBA, Stefano (CERN)

Presenters: HENKEL, Daniel (LIGO Consultant); Dr SGOBBA, Stefano (CERN)

Session Classification: Wednesday morning

Contribution ID: 15 Type: not specified

Summary T2: Design, manufacturing, post-manufacturing treatments, QA and assembly

Wednesday, 29 March 2023 10:35 (30 minutes)

Co-author: DELEGLISE, Guillaume Julien (Centre National de la Recherche Scientifique (FR))

Presenters: GARION, Cedric (CERN); DELEGLISE, Guillaume Julien (Centre National de la Recherche

Scientifique (FR))

Session Classification: Wednesday morning

Summary T3 : Pumping system, v · · ·

Contribution ID: 16 Type: not specified

Summary T3: Pumping system, valves, sectorisation and bakeout

Wednesday, 29 March 2023 11:05 (30 minutes)

Co-authors: PASQUALETTI, Antonio (EGO-Virgo); BREGLIOZZI, Giuseppe (CERN)

Presenters: PASQUALETTI, Antonio (EGO-Virgo); BREGLIOZZI, Giuseppe (CERN)

Session Classification: Wednesday morning

Contribution ID: 17 Type: not specified

Summary T4: Assembly procedures and bakeout.

Presenters: WERNEKE, Patrick (Nikhef National institute for subatomic physics (NL)); CRUIK-

SHANK, Paul (CERN)

Session Classification: Wednesday morning

Conclusions & wrap-up

Contribution ID: 18 Type: not specified

Conclusions & wrap-up

Wednesday, 29 March 2023 11:35 (25 minutes)

Session Classification: Wednesday morning

Contribution ID: 19 Type: not specified

A review of recent outgassing studies on mild and stainless steels

Tuesday, 28 March 2023 09:00 (20 minutes)

Presenter: FEDCHAK, James

Session Classification: Tuesday morning

Contribution ID: 20 Type: not specified

Vacuum measurements of materials and coatings for GWD beampipes

Tuesday, 28 March 2023 09:20 (20 minutes)

Primary author: WEVERS, Ivo (CERN)

Presenter: WEVERS, Ivo (CERN)

Session Classification: Tuesday morning

Contribution ID: 21 Type: not specified

Sectorisation, pumping system, commissioning and operation of ET beampipes

Tuesday, 28 March 2023 09:40 (40 minutes)

Primary author: SCARCIA, Carlo (Rheinisch Westfaelische Tech. Hoch. (DE), CERN)

Presenter: SCARCIA, Carlo (Rheinisch Westfaelische Tech. Hoch. (DE), CERN)

Session Classification: Tuesday morning

Contribution ID: 23

Type: not specified

Cryopumps at the extremities of the beampipes: design and performance

Tuesday, 28 March 2023 10:40 (20 minutes)

Presenter: HANKE, Stefan (KIT-ITEP)

Session Classification: Tuesday morning

Contribution ID: 24 Type: not specified

Leak Detection: from component production to system installation.

Tuesday, 28 March 2023 11:20 (20 minutes)

Leak Detection: from component · · ·

Primary author: CRUIKSHANK, Paul (CERN)

Presenter: CRUIKSHANK, Paul (CERN)

Session Classification: Tuesday morning

Contribution ID: 25 Type: not specified

The ET pilot sector at CERN

Tuesday, 28 March 2023 12:00 (20 minutes)

Presenter: HANSEN, Jan (CERN)

Session Classification: Tuesday morning

Contribution ID: 26 Type: not specified

Dust in the beampipe: contribution to noise.

Tuesday, 28 March 2023 11:00 (20 minutes)

Presenter: MOSCATELLO, Andrea (University of Padua)

Session Classification: Tuesday morning

Contribution ID: 27 Type: not specified

Installation and logistics (manufacturing facility, storage, transport, timeline)

Tuesday, 28 March 2023 11:40 (20 minutes)

Primary author: SCIBILE, Luigi (CERN)

Presenter: SCIBILE, Luigi (CERN)

Session Classification: Tuesday morning

Contribution ID: 28 Type: not specified

Topical discussion T1: Material choice and processing

Tuesday, 28 March 2023 14:00 (1h 30m)

Session Classification: Tuesday Afternoon Parallel Session: Material choice and processing

Coffee break

Contribution ID: 29 Type: not specified

Coffee break

Session Classification: Tuesday Afternoon Parallel Session: Material choice and processing

Contribution ID: 30 Type: not specified

Topical discussion T1: Material choice and processing

Tuesday, 28 March 2023 16:00 (1h 30m)

Session Classification: Tuesday Afternoon Parallel Session: Material choice and processing

Contribution ID: 31 Type: not specified

Summary session

Session Classification: Tuesday Afternoon Parallel Session: Material choice and processing

Contribution ID: 32 Type: not specified

Topical discussion T2: Design, manufacturing, post-manufacturing treatment, QA and assembly

Tuesday, 28 March 2023 14:00 (1h 30m)

Session Classification: Tuesday Afternoon Parallel Session: Design, manufacturing, post-manufacturing treatment, QA and assembly

Contribution ID: 33 Type: not specified

Topical discussion T2: Design, manufacturing, post-manufacturing treatment, QA and assembly

Tuesday, 28 March 2023 16:00 (1h 30m)

Session Classification: Tuesday Afternoon Parallel Session: Design, manufacturing, post-manufacturing treatment, QA and assembly

Contribution ID: 34 Type: not specified

Summary session

Session Classification: Tuesday Afternoon Parallel Session: Design, manufacturing, post-manufacturing treatment, QA and assembly

Contribution ID: 35 Type: not specified

Topical discussion T3: Pumping system, valves, sectorisation and bakeout

Tuesday, 28 March 2023 14:00 (1h 30m)

Presenter: BREGLIOZZI, Giuseppe (CERN)

Session Classification: Tuesday Afternoon Parallel Session: Pumping system, valves, sec-

torisation and bakeout

Contribution ID: 36 Type: not specified

Topical discussion T3: Pumping system, valves, sectorisation and bakeout

Tuesday, 28 March 2023 16:00 (1h 30m)

Presenter: BREGLIOZZI, Giuseppe (CERN)

Session Classification: Tuesday Afternoon Parallel Session: Pumping system, valves, sec-

torisation and bakeout

Contribution ID: 37 Type: not specified

Summary session

Session Classification: Tuesday Afternoon Parallel Session: Pumping system, valves, sectorisation and bakeout

Contribution ID: 38 Type: not specified

Topical discussions

Session Classification: Tuesday Afternoon Parallel Session: Assembly procedures and bakeout.

Contribution ID: 39 Type: not specified

Topical discussions

Session Classification: Tuesday Afternoon Parallel Session: Assembly procedures and bakeout.

Contribution ID: 40 Type: not specified

Summary session

Session Classification: Tuesday Afternoon Parallel Session: Assembly procedures and bakeout.

Contribution ID: 41 Type: not specified

Topical discussions

Session Classification: Monday Parallel session; Material choice and processing

Contribution ID: 42 Type: not specified

Topical discussions

Session Classification: Monday Parallel session: Design, manufacturing and post-production treatments

Contribution ID: 43 Type: not specified

Topical discussions

Session Classification: Mondaty Parallel session: Pumping system, valves and sectorisation

Topical discussions

Contribution ID: 44 Type: **not specified**

Topical discussions

Session Classification: Monday Parallel session: Assembly procedures and bakeout.

Control systems

Contribution ID: 46 Type: not specified

Control systems

Wednesday, 29 March 2023 09:00 (20 minutes)

Presenter: PIGNY, Gregory (CERN)

Session Classification: Wednesday morning

Contribution ID: 47

Type: not specified

Beampipe Vacuum Studies for Cosmic Explorer

Session Classification: Monday morning

Contribution ID: 48 Type: not specified

Beampipe Vacuum Studies in the ET collaboration

Monday, 27 March 2023 11:55 (20 minutes)

Presenter: VAN REMORTEL, Nick (University of Antwerp (BE))

Session Classification: Monday morning

Contribution ID: 49 Type: not specified

Vacuum Studies for Beampipe at NIKHEF

Session Classification: Monday morning

Contribution ID: 50 Type: not specified

CERN mandate for GWT beampipe studies

Session Classification: Monday afternoon

Contribution ID: 51 Type: not specified

On-site production of quasi-continuous UHV pipes

Monday, 27 March 2023 16:20 (20 minutes)

Presenter: PURRIO, Marion (FEF Aachen)

Session Classification: Monday afternoon

Contribution ID: 52 Type: not specified

Vacuum challenges for next generation Gravitational Wave Telescopes

Monday, 27 March 2023 15:40 (20 minutes)

Presenter: WEISS, Rainer

Session Classification: Monday afternoon

Contribution ID: 53 Type: not specified

Introduction to topic discussions

Tuesday, 28 March 2023 12:20 (10 minutes)

Presenter: CHIGGIATO, Paolo (CERN)

Session Classification: Tuesday morning